Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Male Sexual Disorders

Question: Phentermine Sexual Side Effects?


 damnws6 - Sun Sep 23, 2007 4:07 pm

Hey, I am currently taking Phentermine for weight loss under doctor supervision. I'm on my fifth day. Since I've taken it my penis has become smaller when flaccid, my strotum is shiveled and raised up (as if I were cold), and my penis is so far it sometimes that the foreskin covers it (I am circumsized). Also my sexual drive seems to have lessened, to get an erection it takes quite a bit of time compared to before. I've taken Phentermine almost two years ago with the same doctor and experienced a little loss in sex drive but I was also on pain medication for a herniated disc. However I don't recall my penis being as small and as in under the foreskin as now. Is it the Phentermine that is causing this? Also is it harmful and show I discontinue use? The Phentermine is working for my diet and I can live with the loss of sex drive since it is temporary but if I continue the use of the drug will I experience permanent sex drive loss and a smaller penis?
 damnws6 - Sun Sep 23, 2007 4:09 pm

Sorry but I forgot to include my age. I am a 21 year old male. 5'11 240lbs.
 Debbie Miller, RN - Tue Nov 27, 2007 1:01 pm

User avatar I am sorry for the delay in answering the post. When you add a comment to your original posting, it comes up appearing to have been answered so we overlooked the question.

Yes, phentermine has been associated with sexual side effects but they should be transient so it is worth it to put up with it while losing weight. That will improve your health significantly. No permanent effects would be associated with this if it is the cause of your troubles.

Good luck on your efforts to lose weight. It is a hard thing to do but can add a great deal of quality to your life.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us